After much resistance on my part, I finally agreed to start taking medication to cope with the anxiety disorder that has taken over my life lately.
I'm taking the generic form of Lexapro, escitalopram. The doctor wanted me to start at 10mg, but agreed to 5mg due to my concerns with starting the meds. She warned me I might get headaches or nausea, but that the side effects of Lexapro are mild. The escitalopram immediately made me feel weird and jittery within hours of first of taking it. After a horrible panic attack on day 3, I now take Ativan 0.5mg twice a day to deal with the increased anxiety.
Now I'm on day 7 of 5mg escitalopram and daily Ativan and I'm so miserable. I have unbearable agitation and anxiety and sadness from late morning to the afternoon every day. This is so much worse than before the medication. The doctor says shouldn't happen, but happens rarely, and that I should try it for another week before stopping. Has anyone else has awful agitation/anxiety/mood swings upon starting escitalopram and will it ever go away? I really want to give this a chance, but I am just so miserable.
Post Edited (lumpycomforter) : 7/13/2015 11:03:24 AM (GMT-6)